MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW,FIXATION,BONE
Model Number 201.768
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device procode: hrs.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, post-operative, the scrub noted following on the back table: one (1) cortex screw 18mm became incarcerated in the guide block.Additionally, three (3) cortex screws 12mm, three (3) cortex screws 14mm, one (1) cortex screw 16mm three (3) cortex screws 18mm, one (1) cortex screw 22mm, two (2) cortex screw 24mm, and one (1) cortex screw 28mm would not fit through the guide block.There was no patient involvement.This complaint involves 16 devices due to the system limitation, this incident will be captured under this (b)(4) (10 devices) and linked (b)(4) (6 devices).This report is for one (1) 2.4mm cortex screw 18mm.This is report 7 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the screws were visually inspected.Light surface wear, consistent with use and which would not impact the functionality, was noted.However, no defects were identified on any of the screws.Functional test: functional test was performed via returned mating device.It was confirmed that all the screws and all the mating grooves of guide block were not fitting.The condition was determined to agree with the complaint description as the cortex screw and mating guide are not intended to fit.Document/specification review: the relevant drawings for the complaint were reviewed and the relevant drawings for the mating device were reviewed.Dimensional analysis: dimensional analysis was not performed for this screws since both the variable angle lcp two -column volar distal radius plate 2.4 technique guide (036.000.578, dsem/trm/0815/0464 09/15) and the 2.4mm variable angle lcp distal radius system technique guide (dsus/trm/0515/0599 6/15) were reviewed and confirmed that cortex screws are not intended to be placed through the guide block.Based on design investigation the previous complaint and investigation focused on the surgeon attempting to insert a cortex screw through a guide block for two column plate.This section of the two column plate family that receives the guide block for neutral angle screw placement contains va-lcp holes.These holes do not correlate with the usage of cortex screws.The surgical technique for the us and eu both define the usage of threaded locking head implants with the use of the guide block.The surgeon, in this case, is using a screw/plate combination that is not indicated for this particular combination and therefore the complaint can be categorized as user error.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8579521
Report Number2939274-2019-57839
Device Sequence Number1836507
Product Code HWC
UDI-Device Identifier10886982142771
UDI-Public(01)10886982142771
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201.768
Device Catalogue Number201.768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/29/2019
Patient Sequence Number1